MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382612
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autog bc wing needle did not retract.The following information was provided by the initial reporter: insyte autogaurd needle not retracting.Customer response on 23-apr-2025.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.Thankfully there were no adverse events.We had 4 reports of the needles not retracting when pressing the button.Thankfully the staff was able to safely navigate and dispose of the needles without adverse events to patients or staff.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
The complaint of retraction issues with the insyte autoguard needle was confirmed and the cause appeared to be manufacturing related.Unused representative 24g insyte autoguard units were provided for investigation.A functional test revealed that the retraction time of some units exceeded the specification.The appropriate manufacturing personnel were notified of this complaint.A trend was identified for the reported failure and corrective actions have been implemented to investigate this type of incident and identify the root cause.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21980681
Report Number1710034-2025-00781
Device Sequence Number15700814
Product Code FOZ
UDI-Device Identifier00382903826124
UDI-Public(01)00382903826124(11)241018(17)270930(10)4292347
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382612
Device Lot Number4292347
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown